# SDR BTVR216048

- Difficulty date: October 18, 2001
- Submitted: November 6, 2001
- Operation: Air carrier
- Aircraft: N1SL
- Make and model: Gulstm GIV
- Aircraft serial: 1167
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 1159SCB31029
- Part serial: 96353H4959
- Condition: Cracked
- Location: Cockpit
- Part time: 3,552 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A ROUTINE RETURN TRIP ACROSS THE ATLANTIC DURING CRUISE, THE OUTER GLASS PLY OF THE PILOTS WINDSHIELD SHATTERED.  UPON INSPECTION, IT APPEARS THE HEATING ELEMENTS FAILED, ARCED AND CAUSED THE GLASS TO SHATTER.  THIS IS NOT AN UNCOMMON OCCURRENCE WITH THESE WINDSHIELDS.  A NEW PART WAS INSTALLED AND THE AIRCRAFT RETURNED TO SERVICE.
